Alert archive / Wyoming / Special Weather Statements in 2011

Special Weather Statement, NWS Riverton, WY

August 7, 2011Washakie County, Wyoming

NWS Riverton, WY issued this special weather statement at Aug 7, 2011, 2:49 PM MDT for Washakie County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 2:49 PM MDT (20:49 UTC)
Expired
Aug 7, 2011, 3:30 PM MDT
In force
41 min
Issued by
NWS Riverton, WY

County Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 71 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3301 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS85 KRIW 072049
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
249 PM MDT SUN AUG 7 2011

WYZ005-007-008-017-020-072130-
BIGHORN MOUNTAINS WEST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL
CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER
BASIN WY-
249 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN WASHAKIE...
SOUTHEASTERN HOT SPRINGS...EXTREME NORTHWESTERN NATRONA AND EASTERN
FREMONT COUNTIES UNTIL 330 PM MDT...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 20/789 MILE MARKER 120...OR 15
MILES SOUTHEAST OF THERMOPOLIS...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH 
BRIEF HEAVY RAIN.

THIS STORM WILL BE NEAR...
KIRBY CREEK RD AROUND 315 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4351 10744 4322 10751 4333 10828 4359 10815
TIME...MOT...LOC 2049Z 279DEG 22KT 4346 10802

$$

LAVOIE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:15 PM MDT, 34 minutes earlier.

Area forecast discussion, Aug 7, 2:15 PM MDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
215 PM MDT SUN AUG 7 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
A FIELD OF ACCAS THIS MORNING WAS A FORERUNNER AS TO WHAT TO EXPECT
THIS EVENING. WITH A SERIES OF WEAK DISTURBANCES PARADING EAST
ACROSS THE AREA...SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED ACROSS MAINLY NORTHERN AND CENTRAL WYOMING WITH THE
BEST CHANCE OF THE MOST SIGNIFICANT WEATHER EXPECTED OVER THE FAR
WEST WHERE THE LIFTED INDICES WILL BE -4 AND OVER JOHNSON COUNTY
WHERE THE BEST CAPE GRADIENT WILL BE AS THESE DYNAMICS INTERACT WITH
A WESTERLY STREAM OF PACIFIC MOISTURE. A CLOSED LOW OVER ALBERTA
MOVING INTO SASK WILL EJECT A SURFACE COOL FRONT THAT WILL SLIDE
SOUTH ACROSS AREAS EAST OF THE DIVIDE THIS EVENING. THIS BOUNDARY
WILL ACT AS A FOCUS FOR CONVECTION. A REINFORCING FRONTAL BOUNDARY
WILL ALSO SLIDE SOUTH ACROSS AREAS EAST OF THE DIVIDE MONDAY
MORNING. THE MODELS HAVE BACKED OFF ON THE CONVECTIVE ACTIVITY
MONDAY. WITH COOLING AT THE SURFACE EAST OF THE DIVIDE AND WARMING
ALOFT DUE TO RIDGING AT 700MB...THE AIRMASS WILL NOT BE AS UNSTABLE
BUT KEPT ISOLATED TO WIDELY SCATTERED ACTIVITY ALONG AND EAST OF THE
DIVIDE WITH SCT POPS IN THE NORTHERN MOUNTAINS. THE NE FLOW BEHIND
THE FRONT WILL VEER TO THE EAST MONDAY NIGHT AND THEN TO THE
SOUTHEAST BY TUESDAY MORNING. THIS SOUTHEAST FLOW WILL DRAW IN
ABUNDANT LOW LEVEL MOISTURE SETTING UP THE REGIME FOR STRONGER
THUNDERSTORMS TUESDAY...ESPECIALLY IN NATRONA COUNTY WHERE THE
MODELS BULLS EYE THAT AREA WITH -6 LIFTED INDICES AND A GOOD CAPE
GRADIENT. IN ADDITION...ANOTHER COOL FRONT WILL REESTABLISH THAT
SURFACE BOUNDARY ALONG THE CONTINENTAL DIVIDE WITH HIGHER DEW POINTS
TO THE NORTH AND EAST AND LOWER DEW POINTS TO THE SOUTH AND
WEST...ADDING TO THE SURFACE CONVERGENCE AND DRY LINE PROFILE. THIS
MOISTURE PROFILE WILL REMAIN WED WITH THE HIGHEST CHANCES FOR POPS
WED/WED EVE TO THE NORTH AND EAST OF THE BOUNDARY...ALBEIT MAINLY
ISOLD TO WDLY SCATTERED. TEMPERATURES WILL BE COOLER BEHIND THE
AFOREMENTIONED SURFACE BOUNDARY BEGINNING MONDAY...ESPECIALLY IN
JOHNSON COUNTY WHERE BYG WILL REMAIN IN THE 70S FOR HIGHS THROUGH
TUESDAY. MAINLY DRY WEATHER WILL REMAIN OVER SOUTHERN WY WHERE DEW
POINTS IN THE 20S AND 30S WILL REMAIN AS OPPOSED TO 40S NORTH.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE UNSETTLED WEST NORTHWEST FLOW ALOFT WILL CONTINUE WEDNESDAY AND
THURSDAY. WOULD EXPECT ISOLATED TO SCATTERED CONVECTION BOTH DAYS IN
THE AFTERNOON THROUGH THE LATE NIGHT ACROSS THE NORTH AND CENTRAL
ZONES. THE SOUTH AND SOUTHWEST LOOK TO SEE ISOLATED STORMS AT BEST.
FRIDAY LOOKS MOSTLY DRY WITH ONLY ISOLATED ACTIVITY AROUND THE
BIGHORN MOUNTAINS AND EAST OF THEM. SATURDAY AND SUNDAY THE UPPER
RIDGE BULGES NORTHWESTWARD PUSHING THE MOISTURE OUT OF THE REGION
PER THE GFS MODEL. THE ECMWF IS DRY SATURDAY BUT BRINGS IN MID AND
UPPER LEVEL MOISTURE NEXT SUNDAY...HINTING AT HIGH BASED CONVECTION
OVER THE SOUTHWEST AND SOUTH ZONES. HAVE GONE WITH DRY WEATHER BOTH
DAYS FOR NOW. AS FOR TEMPS...SEASONALLY WARM THROUGH FRIDAY THEN
ABOVE NORMAL HIGHS NEXT SATURDAY AND SUNDAY.

&&

.AVIATION...
A FEW SHORTWAVES IN THE FLOW ALOFT WILL RESULT IN WIDELY SCATTERED
THUNDERSTORMS THROUGH MONDAY AFTERNOON. GUSTY WINDS WILL BE THE MAIN
THREAT SINCE MOST STORMS WILL BE HIGH BASED. ADDITIONALLY...A COLD
FRONT WILL MOVE ACROSS EAST CENTRAL WYOMING MONDAY MORNING SERVING
AS A BOUNDARY FOR AFTERNOON CONVECTION.  MVFR COULD BRIEFLY PERSIST
NEAR STORMS. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED ACROSS
WESTERN WYOMING. LOOKS LIKE WEAK RIDGING ALOFT MONDAY NIGHT AND
EARLY TUESDAY FOR GENERALLY DRY WEATHER.

&&

.FIRE WEATHER...
A SURFACE BOUNDARY WILL BECOME ESTABLISHED ALONG THE
CONTINENTAL DIVIDE THROUGH WEDNESDAY WITH HIGHER RELATIVE HUMIDITY
AND A BETTER CHANCE OF LATE DAY THUNDERSTORMS NORTH AND EAST OF THE
BOUNDARY AND LOWER DEW POINTS AND VERY ISOLATED THUNDERSTORMS IF ANY
OVER SOUTHWEST AND SOUTHERN WYOMING. EXPECT COOLING EAST OF THE
DIVIDE...ESPECIALLY OVER JOHNSON COUNTY THROUGH TUESDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LIPSON
LONG TERM...AR
AVIATION...KPL
FIRE WEATHER...LIPSON
Hazardous weather outlook, Aug 7, 4:00 AM MDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT SUN AUG 7 2011

WYZ001>020-022>030-081200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS NORTHERN AND CENTRAL WYOMING CONTINUES
TODAY.  A FEW ISOLATED STORMS COULD MOVE OFF THE UINTA MOUNTAINS AND
AFFECT SWEETWATER COUNTY. LIGHTNING AND GUSTY WINDS WILL BE THE
PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS REMAINS OVER THE NORTH AND CENTRAL MONDAY
THROUGH THURSDAY.

THUNDERSTORM ACTIVITY OVER THE REGION FRIDAY WILL BE ISOLATED IN
NATURE AND MAINLY OVER THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL SIZE AND WIND GUSTS AS WELL AS
DAMAGE. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 7, 1:41 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
141 PM MDT SUN AUG 7 2011

WYZ001>009-012>020-022-025-026-072200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-TETON AND GROS VENTRE MOUNTAINS-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
WIND RIVER MOUNTAINS WEST-YELLOWSTONE NATIONAL PARK-
141 PM MDT SUN AUG 7 2011

...SCATTERED THUNDERSTORMS ACROSS NORTHERN AND CENTRAL WYOMING...

SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED OVER THE STATE THIS
AFTERNOON...MOVING EASTWARD AT 25 MPH. THESE STORMS WILL BE TRACKING
EAST FROM THE TETONS INTO THE WIND RIVER AND BIGHORN BASINS
AND POINTS EAST THROUGH 4PM. EXPECT WIND GUSTS TO 50 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WITH SOME OF THESE
STORMS.

TL
Special weather statement, Aug 7, 1:58 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
158 PM MDT SUN AUG 7 2011

WYZ005>007-017-072045-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY-
158 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHAKIE...SOUTHERN HOT
SPRINGS AND NORTHERN FREMONT COUNTIES UNTIL 245 PM MDT...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF HWY JCT 170 AND 174...OR 19
MILES SOUTHWEST OF THERMOPOLIS...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.

THIS STORM WILL BE NEAR...
U.S. HWY 20/789 MILE MARKER 130 AROUND 235 PM MDT.
U.S. HWY 20/789 MILE MARKER 120...THERMOPOLIS AND HOT SPRINGS COUNTY
FAIRGROUNDS AROUND 240 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4374 10791 4348 10784 4340 10863 4360 10864
TIME...MOT...LOC 1958Z 259DEG 19KT 4353 10848

LAVOIE
Special weather statement, Aug 7, 2:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
249 PM MDT SUN AUG 7 2011

WYZ005-007-008-017-020-072130-
BIGHORN MOUNTAINS WEST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL
CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER
BASIN WY-
249 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN WASHAKIE...
SOUTHEASTERN HOT SPRINGS...EXTREME NORTHWESTERN NATRONA AND EASTERN
FREMONT COUNTIES UNTIL 330 PM MDT...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 20/789 MILE MARKER 120...OR 15
MILES SOUTHEAST OF THERMOPOLIS...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.

THIS STORM WILL BE NEAR...
KIRBY CREEK RD AROUND 315 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4351 10744 4322 10751 4333 10828 4359 10815
TIME...MOT...LOC 2049Z 279DEG 22KT 4346 10802

LAVOIE

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:58 PM MDTSpecial Weather StatementRIWHot Springs47 min
Aug 7, 2:58 PM MDTSpecial Weather StatementRIWHot Springs47 min
Aug 7, 3:17 PM MDTSpecial Weather StatementRIWPark43 min
Aug 7, 3:18 PM MDTSpecial Weather StatementRIW42 min
Aug 7, 3:32 PM MDTSpecial Weather StatementRIWWashakie43 min
Aug 7, 3:50 PM MDTSpecial Weather StatementRIW40 min
Aug 7, 3:55 PM MDTSpecial Weather StatementRIW50 min
Aug 7, 3:56 PM MDTSpecial Weather StatementRIWFremont49 min
Aug 7, 3:57 PM MDTSpecial Weather StatementRIWPark48 min
Aug 7, 4:16 PM MDTSpecial Weather StatementRIWWashakie44 min
Aug 7, 4:21 PM MDTSpecial Weather StatementRIWTeton39 min
Aug 7, 5:05 PM MDTSpecial Weather StatementRIWFremont25 min
Aug 7, 5:26 PM MDTSpecial Weather StatementRIWHot Springs49 min

Nearby

Special Weather Statements in Wyoming, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.